Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 22, 2005, 6:37 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 6:37 PM CDT (23:37 UTC)
- Expired
- Apr 22, 2005, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pointe Coupee Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 222337
SVRLIX
LAC077-230015-
/O.NEW.KLIX.SV.W.0084.050422T2337Z-050423T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 PM CDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 715 PM CDT
* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES NORTHWEST OF LOTTIE MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIVONIA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3051 9175 3052 9174 3057 9175 3059 9174
3066 9174 3067 9173 3074 9173 3075 9174
3051 9145 3050 9149
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:59 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 22, 2:59 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 PM CDT FRI APR 22 2005 .DISCUSSION... STRONG MID LEVEL HIGH CAUSING STRONG CAPPING ACROSS THE AREA FROM NW TO SE(HIGH BRIDGING THE FRONT). LINE OF SH/TS WILL BE VERY SMALL IF ANYTHING. SEVERE TS ARE NOT GOING TO BE EXPECTED AFTER SUNSET SINCE MOST FORCING IS BEING CREATED BY BUOYANCY OVER OUR AREA. OVER THE LCH AND JAN AND MOB AREAS MORE DYNAMIC SUPPORT WILL BE AVAILABLE FOR EVENING TS. && .MARINE... NORTHERLY WINDS WILL BEGIN TO HOWL OVER THE WATERS AS THE COLD FRONT PASSES. && .PRELIMINARY POINT TEMPS/POPS... MCB 54 68 41 69 / 30 0 0 0 BTR 55 71 42 70 / 30 0 0 0 MSY 62 72 49 70 / 30 0 0 0 GPT 59 71 42 69 / 30 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...SEVERE THUNDERSTORM WATCH UNTIL 7PM FOR EXTREME SOUTHWESTERN MISSISSIPPI MSZ068>071. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY IN EFFECT FOR ALL COASTAL WATERS TONIGHT AND SATURDAY. && 17
Hazardous weather outlook, Apr 22, 11:00 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI APR 22 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-231100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CAUSE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME STRONG WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE. THE PRIMARY HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 17
In the hours before
Special weather statement, Apr 22, 6:14 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 614 PM CDT FRI APR 22 2005 LAZ034-230012- POINTE COUPEE LA- 614 PM CDT FRI APR 22 2005 AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN ST. LANDRY PARISH NEAR PALMETTO. THIS THUNDERSTORM IS MOVING TO THE SOUTHEAST AT 30 MPH...AND WILL AFFECT AREAS IN AND NEAR LIVONIA THROUGH 715 PM CDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GUSTING TO 50 MPH...AND FREQUENT LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.